Alert archive / Georgia / Small Craft Advisories in 2012
Small Craft Advisory 45, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Aug 10, 2012, 1:08 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2012, 1:08 PM EDT (17:08 UTC)
- Expired
- Aug 11, 2012, 3:39 AM EDT
- In force
- 15 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
601 WHUS72 KCHS 101708 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 108 PM EDT FRI AUG 10 2012 AMZ330-110115- /O.NEW.KCHS.SC.Y.0045.120810T1708Z-120811T0300Z/ CHARLESTON HARBOR- 108 PM EDT FRI AUG 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
970 WHUS72 KCHS 102016 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 416 PM EDT FRI AUG 10 2012 AMZ330-110300- /O.CON.KCHS.SC.Y.0045.000000T0000Z-120811T0300Z/ CHARLESTON HARBOR- 416 PM EDT FRI AUG 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
735 WHUS72 KCHS 110129 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 929 PM EDT FRI AUG 10 2012 AMZ330-110930- /O.EXT.KCHS.SC.Y.0045.000000T0000Z-120811T1000Z/ CHARLESTON HARBOR- 929 PM EDT FRI AUG 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
987 WHUS72 KCHS 110739 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 339 AM EDT SAT AUG 11 2012 AMZ330-110845- /O.CAN.KCHS.SC.Y.0045.000000T0000Z-120811T1000Z/ CHARLESTON HARBOR- 339 AM EDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Aug 10, 10:42 AM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 10, 10:42 AM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1042 AM EDT FRI AUG 10 2012 .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM WILL DEVELOP TO THE NORTH TODAY... WHILE AN ASSOCIATED COLD FRONT APPROACHES OVER THE WEEKEND. THE FRONT WILL LIKELY STALL OFFSHORE EARLY NEXT WEEK BEFORE A MUCH WEAKER FRONT APPROACHES BY THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UNSETTLED WEATHER PATTERN OF LATE WILL CONTINUE TODAY WITH A LARGE EAST COAST MID/UPPER TROUGH IN PLACE. WATER VAPOR SATELLITE IMAGERY INDICATES A SHORT WAVE IN EASTERN ALABAMA WILL DIP INTO SOUTH GEORGIA BY MIDDAY AND THEN SHIFT NE INTO SOUTHERN SOUTH CAROLINA PRIOR TO 00Z/11. DEEP LAYERED WIND FIELDS ARE RELATIVELY STOUT FOR THIS TIME OF YEAR BUT MODELS DEPICTION OF INSTABILITY IS RELATIVELY POOR OVERALL. WE THINK PART OF THE REASON IS THE EXPECTED TIMING OF CONVECTION TODAY WHICH SHOULD CLIP ALONG AT GOOD PACE IN THE LEE OF THE SHORT WAVE IN 25-30 KT 700 MB STEERING FLOW ACROSS S GEORGIA. MOST MODELS WHICH TRENDED TO RUN A BIT ON THE SLOW SIDE YESTERDAY SUGGEST CLUSTERS OF SHOWERS AND TSTMS WILL TRACK FROM SOUTHEAST GEORGIA LATE THIS MORNING INTO THE CHARLESTON TRI-COUNTY AREA BY MIDDAY/EARLY AFTERNOON. FORECAST SOUNDINGS AHEAD OF POTENTIAL ORGANIZED CONVECTION TODAY INDICATE WARM MID LEVELS AND THERMODYNAMIC PROFILES INDICATIVE OF 35-45 MPH CONVECTIVE WIND GUSTS ALTHOUGH SOMEWHAT SLOWER TIMING THAN MODEL CONSENSUS AND GREATER DESTABILIZATION AND SURFACE HEATING WOULD BE MORE CONCERNING... ESPECIALLY WITH THE 25-35 KT 850 MB FLOW PROGGED OVER OUR REGION. OVERALL MOST LOCATIONS STAND A LIKELIHOOD OF SEEING PERIODIC SHOWERS AND TSTMS TODAY AND POPS ADJUSTED ACCORDINGLY. HIGH TEMPS 87-91 TODAY. BEACHES AND BARRIER ISLANDS WILL NOT BE EXEMPT TO AFTERNOON RAINS GIVEN THE STEERING PROFILES AND POTENTIAL FOR SHOWER BANDS TO REACH LOCATIONS ADJACENT TO THE ATLC. BREEZY CONDITIONS AT TIMES THIS AFTERNOON ALONG COASTAL SOUTH CAROLINA. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... WET WEATHER RISK WILL CONTINUE TONIGHT IN THE WAKE OF THE INITIAL SURGE OF CONVECTIVE RAINS LATER TODAY AND TROUGHING PATTERN LINGERING. SCATTERED SHOWERS AND ISOLATED TSTMS REMAIN POSSIBLE ALL AREAS AND POPS TRENDS FROM 30-50 PERCENT EARLY EVENING TO 20-30 PERCENT AFTER MIDNIGHT. LOWS IN THE FAMILIAR LOW TO MID 70S. THE LONGWAVE UPPER TROUGH AXIS WILL SHIFT SLIGHTLY EAST ON SATURDAY WHILE SOME CHANNELED VORTICITY ENERGY LIFTS OUT OF THE BASE AND ACROSS SC/GA. A COLD FRONT WILL MOVE INTO CENTRAL SC BY MIDDAY WHILE A WEAK MESOSCALE LOW PRESSURE AREA FORMS ALONG IT. THE COLUMN WILL BECOME INCREASINGLY MOIST AS THE DAY WEARS ON DUE TO STRENGTHENING SW FLOW. PRECIP WATER VALUES PROGGED TO REACH 2.2" BY SATURDAY EVENING. ADDITIONALLY SOUTHERN SC SHOULD BE IN THE RIGHT-ENTRANCE REGION OF AN UPPER JET DURING THE AFTERNOON. THESE FACTORS POINT TO A RATHER WET SATURDAY SO WE ARE CONTINUING TO SHOW LIKELY POPS FROM MIDDAY ONWARD. THE SEVERE POTENTIAL IS QUESTIONABLE DESPITE DECENT WIND PROFILES AND COOL MID-LEVELS. WE WILL LIKELY START THE DAY WITH EXTENSIVE CLOUDINESS WHICH WOULD PUT A DAMPER ON SURFACE HEATING AND THUS DESTABILIZATION. AS THE UPPER TROUGH DEAMPLIFIES ON SUNDAY THE COLD FRONT WILL GET HUNG UP ALONG OUR COAST BEFORE DISSIPATING MONDAY. WITH A MORE ZONAL PATTERN SUNDAY THROUGH MONDAY THERE LOOKS TO BE LESS IN THE WAY OF FORCING FOR CONVECTION. ISOLATED SHOWERS/STORMS EXPECTED ALONG THE SEABREEZE EACH DAY...BUT SLIGHTLY BETTER MOISTURE PROFILES IN SOUTHEAST GA MAY ALLOW FOR A BIT MORE COVERAGE. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... A ZONAL UPPER PATTERN WILL PERSIST FOR THE BRUNT OF THE EXTENDED PERIOD WITH WEAK ATLANTIC HIGH PRESSURE IN PLACE. A WEAK BACKDOOR FRONT MAY APPROACH FROM THE NW LATE NEXT WEEK. ISOLATED TO SCATTERED SHOWERS/STORMS EXPECTED EACH DAY...PRIMARILY SEABREEZE DRIVEN. TEMPS VERY NEAR CLIMO VALUES. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... LATEST 12Z SOUNDING SHOWS 30 KT OF WIND IN THE FIRST 1000 FT THIS MORNING. SHOWERS IN SOUTHEAST GEORGIA SHOULD CONTINUE TO EXPAND AND SPREAD TOWARD KCHS BY EARLY AFTERNOON...AT THE LATEST. A BIT OF SURFACE HEATING MAY ALLOW SOME TSTMS TO DEVELOP AND WE HAVE INCLUDED SOME THUNDER TODAY. WILL NEED TO WATCH FOR POSSIBILITIES BOTH CONVECTIVE AND NON-CONVECTIVE WIND GUSTS IN EXCESS OF 20 KT AT TIMES TODAY. MAINLY VFR TONIGHT BUT CANNOT RULE OUT A FEW MORE SHOWERS AT THE TERMINALS OVERNIGHT PER LATEST 06Z MODEL OUTPUT. CHANCES FOR LOW CLOUDS OR FOG TONIGHT QUITE LOW AS MIXED LOWER LAYERS APPEAR LIKELY. EXTENDED AVIATION OUTLOOK...CONDITIONS WILL REMAIN UNSETTLED THROUGH THE UPCOMING WEEKEND. BRIEF PERIODS OF MVFR OR LOWER CONDITIONS WILL BE POSSIBLE WITH ANY SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON/EVENING HOURS. ALSO...PATCHES OF FOG AND STRATUS WILL BE POSSIBLE IN THE MORNINGS. && .MARINE... SOUTH TO SOUTHWEST FLOW REGIME WILL CONTINUE TO DOMINATE BETWEEN HIGH PRESSURE TO THE SE AND AN APPROACHING COLD FRONT. WITH THE TIGHTENING PRESSURE GRADIENT AND IMPROVED LOW LEVEL FLOW...WINDS OVER THE WATERS WILL BE ON THE RISE ESPECIALLY THIS AFTERNOON INTO THE EARLY MORNING HOURS ON SATURDAY. DURING PEAK MIXING THIS AFTERNOON...BREEZY CONDITIONS CAN BE EXPECTED NEAR THE BEACHES INCLUDING THE CHARLESTON HARBOR. GUSTS MAY APPROACH SMALL CRAFT CRITERIA FOR THE HARBOR...BUT CONFIDENCE STILL IS STILL NOT HIGH ENOUGH TO GO WITH ONE GIVEN LATEST MARINE GUIDANCE AND POTENTIAL BANDS OF CONVECTION PASSING THROUGH AND DIVERTING SYNOPTIC WIND FIELDS. INTO THE OVERNIGHT...MARGINAL SMALL CRAFT CONDITIONS WILL BE POSSIBLE ACROSS MUCH OF THE WATERS WITH GUSTS POSSIBLY APPROACHING 25 KT. SEAS WILL FEATURE A CORRESPONDING RISE DUE TO THE INCREASING WINDS WITH 5 FOOTERS POTENTIALLY GETTING INTO THE NEARSHORE WATERS. OVERALL...SEAS WILL REMAIN BELOW ADVISORY CRITERIA. SOUTHWEST FLOW WILL PERSIST OVER THE MARINE AREA SATURDAY THROUGH THE MIDDLE OF NEXT WEEK. THE STRONGEST WINDS ARE EXPECTED ON SATURDAY AS A COLD FRONT APPROACHES FROM THE WEST...BUT SUB-ADVISORY CONDITIONS STILL ANTICIPATED. AFTER THE FRONT STALLS AND EVENTUALLY DISSIPATES WE EXPECT A MORE STANDARD EARLY-AUGUST MARINE PATTERN WITH NOCTURNAL SURGES OFFSHORE AND AFTERNOON SEABREEZE ENHANCEMENTS ALONG THE COAST. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...JAQ SHORT TERM...JRL LONG TERM...JRL AVIATION... MARINE...JRL
Hazardous weather outlook, Aug 10, 4:08 AM EDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 408 AM EDT FRI AUG 10 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-111100- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 408 AM EDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 10, 1:04 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
104 PM EDT FRI AUG 10 2012
SCZ050-101730-
CHARLESTON-
104 PM EDT FRI AUG 10 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
THROUGH 130 PM EDT...
AT 103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GARRIS LANDING...MOVING NORTHEAST AT 25
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AWENDAW...BULL ISLAND...CAPE ISLAND...CAPE ROMAIN...CAPERS INLET...
GARRIS LANDING...LIGHTHOUSE ISLAND...MCCLELLANVILLE AND PRICE
INLET...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3300 7941 3299 7950 3303 7953 3298 7955
3300 7954 3301 7957 3294 7961 3294 7957
3297 7955 3291 7956 3284 7970 3294 7979
3296 7976 3299 7977 3310 7966 3315 7958
3315 7952 3321 7947 3305 7933
TIME...MOT...LOC 1704Z 234DEG 21KT 3297 7968
JAQThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:40 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Aug 9, 11:35 PM EDT | Special Marine Warning | CHS | 115 min | |
| Aug 9, 8:08 PM EDT | Special Weather Statement | CHS | Beaufort | 52 min |
| Aug 9, 8:24 PM EDT | Special Weather Statement | CHS | Colleton | 51 min |
| Aug 9, 8:29 PM EDT | Special Weather Statement | CHS | Colleton, Dorchester | 46 min |
| Aug 9, 9:27 PM EDT | Special Weather Statement | CHS | Berkeley, Charleston, Dorchester | 63 min |
| Aug 9, 10:21 PM EDT | Special Weather Statement | CHS | Berkeley | 24 min |
| Aug 10, 1:04 PM EDT | Special Weather Statement | CHS | Berkeley | 26 min |
| Aug 10, 6:27 PM EDT | Special Weather Statement | CHS | Charleston | 48 min |
Nearby
Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.